Missouri, 2006

Damaging Wind in Missouri, August 25, 2006

August 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 12:39 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Aug 25, 12:39 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CDT FRI AUG 25 2006

.DISCUSSION...
THUNDERSTORMS HAVE COMMENCED ACROSS CENTRAL KANSAS ALONG THE NOSE OF
THE DEVELOPING LOW LEVEL JET ACROSS THE SOUTHERN PLAINS. MEAN LAYER
WIND TAKES THE BULK OF THE ACTIVITY ACROSS EAST CENTRAL KANSAS...AND
INTO WEST CENTRAL MISSOURI DURING THE PRE DAWN HOURS. WILL LIKELY
ADJUST PRECIPITATION PERCENTAGE DURING THE MORNING HOURS BASED ON
OVERALL COVERAGE AND EXTENT OF PRECIPITATION ACROSS EASTERN KANSAS.

MAIN FORECAST CONCERNS DEAL WITH PRECIPITATION COVERAGE TODAY...AND
LATER PRECIPITATION TRENDS/COOLER WEATHER.

DEPENDING UPON THE COVERAGE OF CONVECTION TODAY ACROSS WESTERN
MISSOURI...LEFT OVER BOUNDARY ALONG WITH MODEST INSTABILITY
DEVELOPING TO THE SOUTH...PULSE TYPE SEVERE WEATHER WILL BE
POSSIBLE...BUT DUE TO LACK OF UPPER LEVEL SUPPORT...ACTIVITY WILL BE
SCATTERED AT BEST...SO 40/50% LOOKS GOOD AT THIS TIME. LATER SHIFTS
WILL NEED TO UPDATE PRECIPITATION CHANCES ALONG WITH TEMPERATURES
DEPENDING UPON THE AMOUNT OF CLOUD COVER LEFT OVER THIS MORNING.

MAIN FRONTAL BOUNDARY WILL LIKELY HANG UP ACROSS THE CENTRAL
PLAINS/MID MISSISSIPPI VALLEY REGION UNTIL A STRONG SHORT
WAVE...CURRENT ACROSS THE NORTHWESTERN U.S. MOVES ACROSS THE PLAINS
AND MID WEST BY LATE IN THE WEEKEND/EARLY NEXT WEEK. HOWEVER...THIS
SHORT WAVE WILL ALSO ENHANCE THE OVERALL UPPER LEVEL SUPPORT AND
GIVE THE REGION THE BEST CHANCE OF A WET PERIOD SINCE EARLIER THIS
SUMMER. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD
COVER AND PRECIPITATION COVERAGE OVER THE NEXT FEW DAYS...SO 80S OR 90S
ARE THE BEST BALL PARK RANGE AT THIS TIME. THE WORSE SCENARIO WOULD
BE A DAY LONG LOW STRATUS DECK WITH OCCASIONAL SHOWERS THAT WILL
LEAD TO DAYTIME HIGHS IN THE 60S OR 70S IF THIS MATERIALIZES.

ONE OF THE BETTER SCENARIOS DURING THE NEXT 7 DAYS IS THE OVERALL
PATTERN CHANGE TO A MORE BELOW NORMAL TEMPERATURE REGIME IF OUR
REGION CAN TAP A MODIFIED CANADIAN AIR MASS BY NEXT WEEK. THICKNESS
VALUES ARE EXPECTED TO DECREASE SIGNIFICANTLY ONCE THE FRONTAL
BOUNDARY MOVES THROUGH...HOWEVER HAVE SOME RESERVATION ON HOW MUCH
NORTHERLY FLOW DEVELOPS BY EARLY NEXT WEEK. WILL LEAVE CURRENT
FORECAST THE SAME...BUT LATER SHIFTS WILL NEED TO SEE IF
TEMPERATURES CAN BE MODIFIED A FEW DEGREES COOLER. JLT

&&

.AVIATION...
CURRENT SHORT TERM MODEL PROGS INDICATE BOUNDARY LAYER MOISTURE WILL
BE ON THE INCREASE NORTHWARD FROM ARKANSAS LATER TONIGHT. HINTS OF
STRATOCU ON CURRENT SATELLITE CAN BE SEEN ACROSS NORTH CENTRAL
ARKANSAS. HAVE INCLUDED A SCATTERED LOW DECK BETWEEN 09Z-13Z. LATEST
MODEL RUNS ARE ALSO INDICATING SOME PRECIP DEVELOPING OVER WESTERN
MISSOURI LATER TONIGHT WITH THE INCREASING LOW LEVEL JET. BUT WILL
REFRAIN FROM PUTTING SHRA/TSRA IN TAFS AT THIS TIME. PRECIP CHANCES
INCREASE AGAIN BETWEEN 00Z AND 06Z FRIDAY FOR BOTH SITES. WILL
CONTINUE TO KEEP MENTION OF PRECIP OUT OF TAFS UNTIL CONVECTIVE
DEVELOPMENT BECOMES FINE TUNED.

SCHULTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 2:55 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
355 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP
 TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH
 FLOODING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR
 DURING THE MORNING HOURS.  THEN STORMS WILL BE POSSIBLE ACROSS ALL
 OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON.

  DISCUSSION:

 A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT
 INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN
 INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN
 AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY.
 THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING
 WINDS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN
 NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN
 NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
 REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
 PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL
 BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
 ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR
 STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL
 BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS.  DAMAGING WIND
 GUSTS WILL BE THE PRIMARY HAZARD.  SOME SEVERE THUNDERSTORMS WILL
 BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS
 THE FRONT BECOMES POSITION CLOSER TO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The radar

The Pleasant Hill radar (KEAX), 81 km away, was scanning. The volume nearest the first event began at 12:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
August 25, 6:25 AM CST
Where
St. Clair County, 7 mi S of Appleton City
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.100, -94.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534947.